Thunderstorm Wind, Crenshaw
- When
- August 21, 1:41 PM CST
- Where
- Crenshaw County, 1.5 mi SSE of Luverne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.700, -86.260
High winds downed multiple power poles.
Thunderstorms produced high winds which caused damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms produced high winds which caused damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 21, 11:36 AM CST, 2 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Mobile AL 1236 PM CDT Thu Aug 21 2025 ...New Aviation, Discussion, Marine... .DISCUSSION... Issued at 1235 PM CDT Thu Aug 21 2025 A weak upper trough is expected to linger across the southeast US through Sunday, along with a nearly stationary frontal boundary at the surface. Surface observations suggest that this boundary has managed to push into our local area, and is currently sitting just south of the Highway 84 corridor. This front, along with the sea breeze boundary, will serve as a focus for scattered to numerous showers and thunderstorms to develop along over the next few afternoons. Coverage will then spread across the remainder of the area via outflow boundary collisions. Overall, we are not anticipating any severe weather, but as we typically see with this type of summer pattern, cannot rule out a few stronger storms capable of producing gusty downburst winds and small hail, as well as very heavy rainfall which could lead to minor flooding concerns. By the start of the week, an anomalously strong longwave trough is expected to dig into the eastern half of the CONUS. This will help to send a strong cold front (for late August standards) southward, with it potentially sweeping through our entire local area. If this manages to occur, a much drier and noticably cooler airmass will filter into the area from the north. Rain chances at this point look isolated at best for Monday through midweek. Of course, if the front stalls across the area, then we could see a bit of a wetter week, but the probability of this scenario occurring is rather low at this point. Highs through Tuesday will range from the upper 80s to the mid 90s. By the middle of next week, highs will generally be in the mid to upper 80s. Lows will gradually cool through the period, with low to mid 70s for tonight and tomorrow night, decreasing to the mid to upper 60s by midweek. A Low Risk of rip currents continues through the period. /96 && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Thu Aug 21 2025 Isolated to scattered convection mainly near the coast spreads inland and increases in coverage this afternoon, then diminishes during the evening hours. Isolated to possibly scattered convection may linger overnight near the coast, then convection begins to spread inland Friday morning. IFR to MVFR conditions will typically accompany the stronger storms. A northerly to northwesterly flow around 5 knots prevails over interior areas this afternoon while a southwesterly to southerly flow is anticipated closer to the coast. Winds become light and variable this evening, then a variable flow around 5 knots follows for Friday morning. /29 && .MARINE... Issued at 1235 PM CDT Thu Aug 21 2025 A general light westerly to southwesterly flow pattern will be in place through the weekend. Winds turn more offshore for the start of the week. No impacts are expected other than locally higher winds and seas possible near thunderstorms. /96 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 91 73 90 72 92 72 93 / 40 70 20 60 20 40 10 20 Pensacola 76 91 76 89 75 90 74 92 / 30 60 30 60 30 40 10 20 Destin 77 90 77 89 77 89 76 92 / 30 50 40 60 30 40 20 20 Evergreen 72 92 71 89 70 92 69 94 / 40 70 30 50 20 30 10 10 Waynesboro 72 89 70 91 69 92 69 94 / 40 50 20 40 10 20 10 10 Camden 72 90 71 89 70 91 69 91 / 40 50 30 40 20 20 10 0 Crestview 72 91 71 89 71 90 71 93 / 30 70 20 70 20 40 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
Special Weather Statement
National Weather Service Mobile AL
1204 PM CDT Thu Aug 21 2025
FLZ205-206-211800-
Okaloosa Inland FL-Okaloosa Coastal FL-
1204 PM CDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 100 PM CDT...
At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wright, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8675 3054 8668 3053 8639 3046 8639
3046 8638 3039 8638 3040 8639 3029 8639
TIME...MOT...LOC 1703Z 294DEG 5KT 3045 8664
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDSpecial Weather Statement
National Weather Service Mobile AL
212 PM CDT Thu Aug 21 2025
ALZ059-212000-
Escambia AL-
212 PM CDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ESCAMBIA COUNTY THROUGH
300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pollard, or 6 miles northeast of Flomaton, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brewton, East Brewton, Pollard, and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8724 3112 8730 3125 8707 3100 8695
TIME...MOT...LOC 1912Z 248DEG 5KT 3107 8719
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial Weather Statement
National Weather Service Mobile AL
228 PM CDT Thu Aug 21 2025
ALZ059-060-FLZ203-205-212015-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
228 PM CDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ESCAMBIA...
SOUTHWESTERN COVINGTON...NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA
ROSA COUNTIES THROUGH 315 PM CDT...
At 228 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Riverview, or 17 miles east of Brewton, moving east at
5 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Escambia, southwestern Covington, northwestern Okaloosa and
northeastern Santa Rosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3092 8690 3113 8685 3117 8658 3087 8662
TIME...MOT...LOC 1928Z 272DEG 5KT 3103 8679
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RDThe Ft Rucker radar (KEOX), 80 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
High winds downed multiple power poles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290878.